Alert archive / Pennsylvania / Flash Flood Warnings in 1998
Flash Flood Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 13, 1998, 6:07 PM EDT for Susquehanna County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1998, 6:07 PM EDT (22:07 UTC)
- Expired
- Jun 13, 1998, 10:10 PM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Susquehanna County, PA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 132208 FFWBGM PAC115-140210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 607 PM EDT SAT JUN 13 1998 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEASTERN PENNSYLVANIA * UNTIL 1010 PM EDT * AT 605 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN WESTERN SUSQUEHANNA COUNTY NEAR RUSHVILLE... MOVING SLOWLY EAST. * VERY HEAVY RAIN WILL CAUSE SMALL STREAMS TO QUICKLY RISE OUT OF THEIR BANKS. ESPECIALLY ACROSS THE WEST 1/3 OF THE COUNTY. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. GILT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:00 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 13, 2:00 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EDT SAT JUN 13 1998 SATELLITE IMAGERY SHOWS CYCLONIC FLOW CONTINUING OVR THE FA WITH LOTS OF CONVECTION DEVELOPING OVR OH...W NY/PA THIS AFTERNOON. LOCALLY...LI HAVE DIPPED TO -4 ACROSS THE RGN. SOME BINOVC ARE OCCURRING OVR THE W HALF OF THE FA. FURTHER E...PCPN IS SLOWLY MOVING E AND OUT OF THE AREA. ANOTHER BATCH OF SHOWERS IS MOVING NE OUT OF CENTRAL PA AND WILL AFFECT THE EXTREME W PORTIONS OF THE FA NOW. WILL HAVE TO CONTINUE TO KEEP AN EYE ON THE CONVECTION TO THE W. LIGHTNING DATA SHOWS THE LINE OVR W PA HAS BECOME QUITE ACTIVE OVER THE LAST FEW HOURS. UPPER LVL LOW REMAINS NEARLY STATIONARY DURING THE NEXT 48 HRS AND THEN EVENTUALLY MOVES BACK W AND BECOMES ABSORBED IN THE LOW MOVING ESE OUT OF THE CENTRAL GRTLKS. LACK OF CAA ALOFT WILL HELP TO PREVENT PCPN FM BECOMING OVER ACTIVE AS CYCLONIC FLOW...ABUNDANT MSTR...AND WARM AIR OVER THE RGN REMAINS IN PLACE. WILL STILL KEEP A CHC OF SHOWERS AND TSTMS THROUGH THE PERIOD. RIVERS AND STREAMS STILL APPEAR TO BE OKAY FOR HANDLING ANY ADDITIONAL PCPN. WILKES BARRE GAGE IS EXPECTED TO REACH CRITICAL STAGE MONDAY. WILL NOT BE ISSUING ANY FLOOD WATCHfES AT THIS TIME. MOS TEMPS LOOK GOOD SO WILL STAY CLOSE TO THEM. .BGM...NONE. LOMBARDY
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:08 PM EDT | Flash Flood Warning | BGM | Bradford | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.